Alert archive / Texas / Snow Advisories in 2007

Snow Advisory 3, NWS Lubbock, TX

February 1, 200724 counties in Texas

NWS Lubbock, TX issued this snow advisory at Feb 1, 2007, 8:27 PM CST for 24 counties in Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 8:27 PM CST (02:27 UTC)
Expired
Feb 2, 2007, 12:00 PM CST
In force
16 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this snow advisory went out at Feb 1, 3:42 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Feb 1, 3:42 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CST THU FEB 1 2007

.SHORT TERM...
ARCTIC AIR IS PUSHING QUICKLY SOUTH ALONG INTO THE PLAINS AND SOUTH
ALONG THE EASTERN EDGE OF THE ROCKIES THIS AFTERNOON.  EXPECT THIS
NEXT SURGE OF AIR TO BE COLDER THAN PREVIOUS ONE AS TEMPERATURES IN
THE MONTANA AREA THIS AFTERNOON ARE REMAINING IN THE -2 TO + 8
DEGREE RANGE.  AT 21Z THE LEADING EDGE OF THE NEW FRONT WAS PUSHING
THROUGH KANSAS.  EXPECT IT TO BE IN THE LUBBOCK ARE AROUND MIDNIGHT TONIGHT
AND THEN DESPITE SOME OF THE INITIAL MODEL GUIDANCE WHICH WANTED TO
ERODE IT QUICKLY BACK TO OUR NORTHEAST TOMORROW...THINK IT WILL
REMAIN WELL TO OUR SOUTH THROUGH THE DAY TOMORROW.  THUS EXPECT COLD
AIR TO REMAIN IN PLACE THROUGH FRIDAY AFTERNOON WITH TEMPS IN THE
20S COMMON FOR MOST OF THE AREA.

IN ADDITION TO THE COLD AIR...GUIDANCE SHOWS A VORT MAX MOVING OUT
OF THE ROCKIES OVER THE AREA TONIGHT AND EARLY FRIDAY. COMBINATION
OF LIFT ASSOCIATED WITH THE DISTURBANCE ALOFT PLUS FRONTAL FORCING
SHOULD PROVIDE A GOOD CHANCE OF MOSTLY LIGHT SNOW TONIGHT THROUGH
TOMORROW MORNING. EXPECT AMOUNTS TO REMAIN NEAR OR BELOW 1
INCH...BUT SOME MODEL GUIDANCE HINT AT SLIGHTLY HIGHER AMOUNTS AND
CAN NOT RULE THEM OUT.  BY TOMORROW 15 OR 18Z TOMORROW...MOST OF THE
LIFT IS VERY SHALLOW AND CHANCES OF SNOW SHOULD END.

.LONG TERM...
WILL HAVE VERY COLD OVERNIGHT TEMPERATURES AS ARCTIC AIR AND
CLEARING RESULT IN RADIATIONAL COOLING INTO THE TEENS OVER MOST
AREAS FRIDAY NIGHT. MODELS MAY BE A BIT AGGRESSIVE WITH SURFACE LEE
TROF BECOMING REESTABLISHED...BUT LIKELY TO RETURN TO SW/W SURFACE
WINDS DURING THE DAY ON SATURDAY WITH A WARMUP ONLY INTO THE LOWER
TO MID 30S DESPITE INSOLATION. NORTHWEST FLOW TO CONTINUE WITH
RISING HEIGHTS EDGING IN FROM THE WEST DURING THE WEEKEND INTO NEXT
WEEK AS HIGH AMPLITUDE UPPER RIDGE BUILDS ACROSS THE WEST COAST.
LIKELY TO SEE ANOTHER MODIFIED ARCTIC SURGE MONDAY AND THEN AGAIN
TOWARD MIDWEEK...THUS TEMPERATURES LATER IN PERIOD SOMEWHAT
PROBLEMATIC. KEPT POPS LOW TO NIL IN EXTENDED PERIOD WITH LOW TO MID
LEVEL MOISTURE LOOKING MORE SCARCE UNDER NW FLOW REGIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        20  24  15  31  18 /  50  50  10  10  10
TULIA         21  21  16  29  18 /  50  50  10  10  10
PLAINVIEW     22  23  18  30  19 /  50  50  10  10  10
LEVELLAND     26  29  19  33  20 /  40  40  10  10  10
LUBBOCK       23  29  19  33  20 /  40  40  10  10  10
BROWNFIELD    28  29  20  34  22 /  40  40  10  10  10
CHILDRESS     23  25  18  27  18 /  50  50  10  10  10
SPUR          27  27  20  30  19 /  40  40  10  10  10
ASPERMONT     27  29  21  30  21 /  40  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Feb 1, 7:38 AM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
738 AM CST THU FEB 1 2007

TXZ021>044-021345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
738 AM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER

AN UPPER LEVEL LOW MOVING ACROSS THE PERMIAN BASIN LATER TODAY
WILL BRING A CHANCE FOR LIGHT WINTRY PRECIPITATION TO THE AREA
TODAY AND TONIGHT. LIGHT SNOW AND SLEET WILL BE THE DOMINANT
PRECIPITATION TYPE.

MOST LOCATIONS WILL SEE ACCUMULATIONS RANGING FROM ONLY A DUSTING
TO LESS THAN ONE INCH. HOWEVER THERE IS THE POSSIBILITY THAT A
NARROW BAND OF HEAVIER SNOWFALL COULD DEVELOP. IF THIS OCCURS
LOCALIZED SLIGHTLY HEAVIER SNOWFALL AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
TRAVELERS ARE ADVISED TO MONITOR THE LATEST WEATHER INFORMATION.

In the hours before

Special weather statement, Feb 1, 3:57 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CST THU FEB 1 2007

TXZ021>044-021500-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
357 PM CST THU FEB 1 2007

...LIGHT SNOW POSSIBLE ACROSS THE AREA TONIGHT AND EARLY FRIDAY...

ANOTHER SURGE OF ARCTIC AIR WILL MOVE SOUTH TONIGHT WITH COLDER
TEMPERATURES EXPECTED FRIDAY INTO THE WEEKEND. ALSO...UPPER LEVEL
ENERGY WILL MOVE SOUTHEAST TONIGHT ACROSS THE SOUTH PLAINS AND
ROLLING PLAINS. THIS DISTURBANCE WILL INTERACT WITH LOW TO MID
LEVEL MOISTURE BEHIND THE FRONT TO GENERATE SCATTERED SNOW
SHOWERS. THE BEST OPPORTUNITY FOR SNOW WOULD BE FROM 9 PM THIS
EVENING THROUGH 9 AM FRIDAY MORNING. MOST AREAS WILL SEE LIGHT
SNOW OR FLURRIES WITH ACCUMULATIONS GENERALLY LESS THAN ONE INCH.
HOWEVER...LOCALIZED AMOUNTS GREATER THAN ONE INCH WILL BE POSSIBLE
IN HEAVIER SNOW BANDS.

Nearby

Snow Advisories in Texas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.